MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR
Model Number 75023344
Medical Device Problem Codes Break (1069); Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a portion of the polarcup reducer part for impactor was chipped.As this was noticed upon field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H11: corrected information in d3 and g1 (manufacturing site name and address).
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, a portion of the polarcup reducer part for impactor was chipped.As this was noticed upon field inspection, there was not patient involvement.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.So, the mentioned failure mode can not be confirmed.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The performed complaint history review for the complaint device revealed no previous complaints for the same batch.Review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the information provided to the complaint, it is not possible to confirm the reported failure mode.A relationship between the reported event and the device cannot be confirmed and the root cause of the reported issue remains undetermined.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for corrective action because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARCUP REDUCER PART FOR IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau TN CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau TN CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14819227
Report Number1020279-2022-03109
Device Sequence Number4613345
Product Code HWA
UDI-Device Identifier07611996112337
UDI-Public07611996112337
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model Number75023344
Device Catalogue Number75023344
Device Lot NumberC62731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/28/2022
08/26/2022
10/09/2022
Initial Report FDA Received Date06/25/2022
Supplement Report FDA Received Date08/02/2022
08/26/2022
10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown